“People should know this drug is not a good thing.”
Anthony started taking Risperdal in the summer of 2011 and says it did the job - at first. “When I got home my brain was going 1,000 miles per hour and I would get angry very easily. The drug slowed things down but too many side effects bothered me,” says Anthony.
After taking the medication for just a few months, Anthony noticed a slight increase in his breast size, and the area was painful. Rather than go back to his psychiatrist, Anthony brought his concerns to his family doctor after worrying about this “development” for several more months.
“I told my doctor that Risperdal was the only med I was taking and she told me to stop taking it immediately because breast development was a side effect,” Anthony explains. “She made the connection right away - I was shocked.”
If Anthony knew about male breast growth and Risperdal diabetes, he would never have taken the drug. And weight gain is another Risperdal side effect that caused him to retire from the army.
“I gained 100 lbs in just a few months after taking Risperdal,” he says. “I went from 220 lbs to just shy of 320 lbs and I had to retire at just 41 years old because I couldn’t meet the weight standards.”
READ MORE RISPERDAL LEGAL NEWS
“My doctor said it was a good thing that I stopped taking Risperdal when I did or things could be much worse,” Anthony says. “I didn’t have a clue about any side effects and I didn’t read the label. I never read the labels because I figure doctors should tell you if there is any risk.
“I came home from deployment and life went on without me. When I got home I had an adjustment disorder and now I have physical disorders. I know it hurts kids who are prescribed this antipsychotic medication when they are young, but it hurts adults too. The pain in my breast area is gone but I am still fat and now I have to live with diabetes.”